Alert archive / Mississippi / Tornado Warnings in 2022
Tornado Warning 24, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 25, 2022, 2:43 PM CDT for Hancock County, Harrison County, Mississippi. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2022, 2:43 PM CDT (19:43 UTC)
- Expired
- May 25, 2022, 3:17 PM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hancock County, MS, Harrison County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 3:03 PM CDT | TSTM WND DMG | 4 Nne Diamondhead, MS | A FEW TREES WERE SNAPPED AND HAD LARGE BRANCHES BROKEN OFF ALONG EDWIN LADNER ROAD NORTH OF DIAMONDHEAD. |
| May 25, 3:03 PM CDT | TSTM WND DMG | 4 Nne Diamondhead, MS | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4 NNE DIAMONDHEAD. A FEW TREES WERE DOWN OR SNAPPED AND HAD LARGE BRANCHES BROKEN OFF ALONG EDWIN LADNER ROAD NORTH OF DIAMONDHEAD. A TREE FELL ON THE SIDE OF A MOBILE HOME OFF OF N LADNER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2556 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 12.8
The text
As transmitted.
302
WFUS54 KLIX 251943
TORLIX
MSC045-047-252030-
/O.NEW.KLIX.TO.W.0024.220525T1943Z-220525T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
243 PM CDT Wed May 25 2022
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northwestern Harrison County in southern Mississippi...
East central Hancock County in southern Mississippi...
* Until 330 PM CDT.
* At 243 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Kiln, or near Diamondhead, moving northeast at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Kiln around 250 PM CDT.
Diamondhead around 300 PM CDT.
Lyman around 325 PM CDT.
This includes Interstate 10 in Mississippi between mile markers 8 and
21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3031 8949 3038 8956 3065 8927 3048 8912
TIME...MOT...LOC 1943Z 231DEG 27KT 3037 8948
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KLG3 follow-up statements
205
WWUS54 KLIX 251957
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
257 PM CDT Wed May 25 2022
MSC045-047-252030-
/O.CON.KLIX.TO.W.0024.000000T0000Z-220525T2030Z/
Harrison MS-Hancock MS-
257 PM CDT Wed May 25 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
NORTHWESTERN HARRISON AND EAST CENTRAL HANCOCK COUNTIES...
At 257 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Kiln, or near Diamondhead, moving northeast at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lyman around 320 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3037 8939 3044 8946 3065 8927 3048 8912
TIME...MOT...LOC 1957Z 231DEG 27KT 3044 8938
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
KLG955
WWUS54 KLIX 252010
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
310 PM CDT Wed May 25 2022
MSC045-252020-
/O.CAN.KLIX.TO.W.0024.000000T0000Z-220525T2030Z/
Hancock MS-
310 PM CDT Wed May 25 2022
...THE TORNADO WARNING FOR EAST CENTRAL HANCOCK COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3041 8929 3041 8934 3051 8934 3059 8928
3060 8923 3048 8912
TIME...MOT...LOC 2010Z 238DEG 23KT 3046 8929
$$
MSC047-252030-
/O.CON.KLIX.TO.W.0024.000000T0000Z-220525T2030Z/
Harrison MS-
310 PM CDT Wed May 25 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR WEST
CENTRAL HARRISON COUNTY...
At 310 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Diamondhead, moving northeast at 25
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lyman around 325 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3041 8929 3041 8934 3051 8934 3059 8928
3060 8923 3048 8912
TIME...MOT...LOC 2010Z 238DEG 23KT 3046 8929
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
KLG168
WWUS54 KLIX 252017
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
317 PM CDT Wed May 25 2022
MSC047-252027-
/O.CAN.KLIX.TO.W.0024.000000T0000Z-220525T2030Z/
Harrison MS-
317 PM CDT Wed May 25 2022
...THE TORNADO WARNING FOR WEST CENTRAL HARRISON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3041 8929 3041 8934 3051 8934 3059 8928
3060 8923 3048 8912
TIME...MOT...LOC 2015Z 231DEG 27KT 3049 8924
$$
KLGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 25, 12:58 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 25, 12:58 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1258 PM CDT Wed May 25 2022
.AVIATION...
Tried to line up ongoing convection and the slowdown of the
eastward push of the southerly portion of the activity over the
next several hours. The leading edge of storms is causing reduced
visibilities along with very gusty southerly winds. CAMs show
this initial round to end from west to east during the evening
hours. After this, another round of convection will begin to fire
just west of our forecast area during the 03Z- 07Z timeframe.
Then, this activity should move through the area mainly from 06Z-
12Z causing mainly IFR conditions with some LIFR conditions
possible around daybreak. /23/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 83 65 83 59 / 90 90 20 0
BTR 83 65 83 61 / 80 100 20 0
ASD 86 67 85 62 / 90 100 60 0
MSY 86 70 83 68 / 80 90 50 0
GPT 83 71 84 65 / 80 100 80 10
PQL 83 70 83 63 / 70 70 90 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Thursday morning for LAZ034>037-039-046>048-
056>060-064>071-076>090.
GM...Small Craft Advisory from 6 PM this evening to 6 AM CDT Thursday
for GMZ534-538-550-552-555-570-572-575.
Small Craft Advisory until 6 AM CDT Thursday for GMZ532-536-557-
577.
MS...Flood Watch through Thursday morning for MSZ068>071-077-080>082.
GM...Small Craft Advisory from 6 PM this evening to 6 AM CDT Thursday
for GMZ538-550-552-555-570-572-575.
Small Craft Advisory until 6 AM CDT Thursday for GMZ536-557-577.
&&In the hours before
Special weather statement, May 25, 12:20 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1220 PM CDT Wed May 25 2022
LAZ039-079-MSZ077-080-251830-
Washington LA-Northern St. Tammany LA-Hancock MS-Pearl River MS-
1220 PM CDT Wed May 25 2022
...Strong thunderstorms will impact portions of northeastern St.
Tammany and eastern Washington Parishes, northern Hancock and Pearl
River Counties through 130 PM CDT...
At 1220 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Franklinton to near Pearl River. Movement
was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bogalusa, Picayune, Poplarville, Varnado, Sun, Bush, Enon,
Crossroads, Mcneil and Angie.
This includes the following Interstates...
Interstate 59 in Louisiana near mile marker 11.
Interstate 59 in Mississippi between mile markers 1 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
southeastern Louisiana...and southern Mississippi.
&&
LAT...LON 3062 8934 3044 8974 3045 8989 3064 9003
3076 9014 3084 9010 3100 8984 3101 8951
3099 8947 3098 8947 3098 8945 3101 8935
TIME...MOT...LOC 1720Z 258DEG 26KT 3081 9006 3041 8979
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLGLocal storm report, May 25, 12:53 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1253 PM CDT WED MAY 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 PM MARINE TSTM WIND 12 SSW MANDEVILLE 30.20N 90.12W
05/25/2022 M50 MPH GMZ530 LA MESONET
WXFLOW SITE XPTN ON LAKE PONTCHARTRAIN
CAUSEWAY.
1140 AM MARINE TSTM WIND 1 SW MANDEVILLE 30.36N 90.09W
05/25/2022 M45 MPH ST. TAMMANY LA MESONET
WXFLOW STATION XMDV AT MANDEVILLE LAKEFRONT.
&&Special weather statement, May 25, 1:35 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
135 PM CDT Wed May 25 2022
LAZ064-070-077-078-087>089-251930-
Western Orleans LA-Upper St. Bernard LA-Lower Jefferson LA-
Eastern Orleans LA-Upper Plaquemines LA-Lower St. Bernard LA-
Upper Jefferson LA-
135 PM CDT Wed May 25 2022
...A strong thunderstorm will impact portions of northwestern St.
Bernard, Orleans and northwestern Jefferson Parishes through 230 PM
CDT...
At 135 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gretna, or near Marrero, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Orleans, Metairie, Chalmette, Marrero, Harvey, Avondale, East New
Orleans, Timberlane, Belle Chasse, Jefferson, Gretna, Harahan,
Westwego, Lake Catherine, Elmwood, Terrytown, Meraux, Bridge City,
River Ridge and Arabi.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 224 and 255.
Interstate 510 between mile markers 1 and 3.
Interstate 610 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2988 9022 3004 9024 3002 9018 3003 9003
3007 8994 3015 8988 3015 8985 3010 8984
3010 8979 3017 8974 3015 8973 3015 8963
3007 8969 3006 8973 3004 8973 3004 8982
3000 8985 2996 8984 2986 9002
TIME...MOT...LOC 1835Z 230DEG 29KT 2994 9009
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, May 25, 1:41 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service New Orleans LA
141 PM CDT Wed May 25 2022
LAZ059-060-064-067>070-087>090-251930-
Central Plaquemines LA-Lower Plaquemines LA-St. Charles LA-
Upper St. Bernard LA-Lower Jefferson LA-Upper Plaquemines LA-
Lower St. Bernard LA-Lower Lafourche LA-Upper Jefferson LA-
Upper Lafourche LA-Coastal Jefferson LA-
141 PM CDT Wed May 25 2022
...Strong thunderstorms will impact portions of southwestern St.
Bernard, southeastern St. Charles, southeastern Lafourche, Jefferson
and northwestern Plaquemines Parishes through 230 PM CDT...
At 141 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Belle Chasse to near Leeville. Movement was
east at 25 mph.
HAZARD...Wind gusts up to 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Orleans, Galliano, Marrero, Harvey, Timberlane, Belle Chasse, Cut
Off, Port Sulphur, Gretna, Westwego, Golden Meadow, Jean Lafitte,
Poydras, Myrtle Grove, Pointe A La Hache, Estelle, Leeville,
Woodmere, Violet and Terrytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2934 9035 2934 9036 2922 9040 2923 9041
2988 9021 2996 8973 2986 8963 2937 8985
2936 8987 2947 8983 2937 9005 2932 8991
2932 8987 2924 8999 2926 8998 2934 8999
2932 9012 2921 9003 2909 9024
TIME...MOT...LOC 1841Z 259DEG 21KT 2986 8999 2919 9028
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KLGLocal storm report, May 25, 2:09 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
209 PM CDT WED MAY 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM MARINE TSTM WIND NEW ORLEANS LAKEFRONT A 30.04N 90.03W
05/25/2022 M44 MPH ORLEANS LA ASOS
38KT GUST.
&&
DMSpecial weather statement, May 25, 2:34 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service New Orleans LA
234 PM CDT Wed May 25 2022
LAZ076-MSZ077-080-081-252000-
Southeast St. Tammany LA-Harrison MS-Hancock MS-Pearl River MS-
234 PM CDT Wed May 25 2022
...Strong thunderstorms will impact portions of southeastern St.
Tammany Parish, western Harrison, Hancock and Pearl River Counties
through 300 PM CDT...
At 233 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bush to near Picayune to Pearlington.
Movement was northeast at 65 mph.
HAZARD...Winds in excess of 40 mph and torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gulfport, Long Beach, Picayune, Bay St. Louis, Waveland, Poplarville,
Diamondhead, Kiln, Pearlington, Lyman, Shoreline Park, Stennis Space
Center, Saucier and Mcneil.
This includes the following Interstates...
Interstate 10 in Louisiana near mile marker 273.
Interstate 10 in Mississippi between mile markers 1 and 34.
Interstate 59 in Mississippi between mile markers 1 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
southeastern Louisiana...and southern Mississippi.
&&
LAT...LON 3094 8934 3065 8934 3068 8908 3036 8910
3031 8927 3036 8928 3037 8935 3034 8938
3034 8934 3031 8933 3016 8960 3017 8959
3018 8961 3015 8961 3030 8966 3034 8963
3046 8969 3056 8981 3062 8983 3097 8940
TIME...MOT...LOC 1933Z 237DEG 58KT 3057 8989 3046 8966 3024 8959
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:56 PM CDT | Special Weather Statement | LIX | Amite, Wilkinson | 49 min |
| May 24, 10:45 PM CDT | Special Weather Statement | LIX | Jackson | 45 min |
| May 24, 11:19 PM CDT | Areal Flood Advisory | LIX | Jackson | 30 min |
| May 24, 11:49 PM CDT | Flash Flood Warning | LIX | Jackson | 86 min |
| May 25, 12:15 AM CDT | Special Weather Statement | LIX | Jackson | 45 min |
| May 25, 2:35 AM CDT | Special Weather Statement | LIX | Jackson | 40 min |
| May 25, 2:44 AM CDT | Special Weather Statement | LIX | Pike | 16 min |
| May 25, 3:20 AM CDT | Flood Watch | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 31 hr |
| May 25, 3:34 AM CDT | Special Weather Statement | LIX | Jackson | 86 min |
| May 25, 3:37 AM CDT | Special Weather Statement | LIX | Pike | 68 min |
| May 25, 8:18 AM CDT | Special Weather Statement | LIX | Amite, Wilkinson | 87 min |
| May 25, 8:50 AM CDT | Special Weather Statement | LIX | Wilkinson | 55 min |
| May 25, 8:51 AM CDT | River Flood Warning | LIX | Pearl River | 56 hr |
| May 25, 8:51 AM CDT | River Flood Warning | LIX | Pearl River | 46 hr |
| May 25, 8:57 AM CDT | River Flood Warning | LIX | Harrison | 3 days |
| May 25, 8:57 AM CDT | River Flood Warning | LIX | Harrison | 4 days |
| May 25, 9:09 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 40 min |
| May 25, 9:43 AM CDT | Special Weather Statement | LIX | Amite | 32 min |
| May 25, 10:15 AM CDT | Special Weather Statement | LIX | Amite, Pike | 90 min |
| May 25, 12:20 PM CDT | Special Weather Statement | LIX | Pearl River | 70 min |
| May 25, 2:09 PM CDT | Areal Flood Advisory | LIX | Jackson | 3 hr |
| May 25, 2:34 PM CDT | Special Weather Statement | LIX | Hancock, Pearl River | 26 min |
| May 25, 3:04 PM CDT | Special Weather Statement | LIX | Hancock, Harrison, Pearl River | 56 min |
| May 25, 4:08 PM CDT | Special Weather Statement | LIX | Jackson | 82 min |
Nearby
Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.